Alert archive / Texas / Flash Flood Warnings in 2023

Flash Flood Warning 35, NWS Shreveport, LA

July 6, 20236 counties in Texas; 6 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Jul 6, 2023, 6:52 PM CDT for 6 counties in Texas; 6 parishes in Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2023, 6:52 PM CDT (23:52 UTC)
Expired
Jul 6, 2023, 9:15 PM CDT
In force
2 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA, Gregg County, TX, Harrison County, TX, Marion County, TX, Panola County, TX, Rusk County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 19 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:18 PM CDT, 34 minutes earlier.

Area forecast discussion, Jul 6, 6:18 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
618 PM CDT Thu Jul 6 2023

...New AVIATION...

.SHORT TERM...
(This evening through Friday Night)
Issued at 225 PM CDT Thu Jul 6 2023

Several factors have come together today to make for a more active
afternoon of convection compared to earlier this week. First, an
upper trough continues to shift SE along the I-30 corridor with an
associated sfc cold front easing southward into our northern zones.
Not surprisingly, this is where convection has been most active so
far today with rather robust thunderstorms ongoing. Farther south,
convection has been more isolated to widely scattered as a decent
sea breeze push has aided in the development of showers and storms
along and south of I-20. Moving forward into this evening, expect
storm coverage to maintain over a fairly broad sector of the area
as instability and forcing will persist longer compared to recent
nights due the presence of the aforementioned sfc and upper-level
features. Therefore, have maintained to chance to likely PoPs for
the vast majority of the region through this evening with gradual
fading of convection later in the overnight hours. In terms of the
active threats, we still continue to closely monitor storms for a
damaging wind potential along with heavy rainfall and localized
flooding as storms have been very efficient rain producers so far
this afternoon. As convection fades, rain-cooled temperatures will
range from the upper 60s far north through the lower to mid 70s
elsewhere.

On Friday, we will lose most of the forcing that we had today with
the trough shifting east and the frontal boundary stalling or even
trying to retreat back northward. Therefore, temperatures will be
slightly hotter tomorrow while rain chances will be on the decline
as compared to today. This will be due in part to the upper ridge
out to our west slowly building farther east toward central Texas.
Thus, any rain chances will be generally confined to our northern
and eastern zones as diurnally driven convection will still manage
to develop and ride along the eastern periphery of the ridge axis.
In addition, a shortwave will likely shift SE across our northern
zones late Friday through Friday night so have kept low-end PoPs
over our far northern areas through the evening and overnight.
Otherwise, the remainder of the region should remain dry with low
temperatures generally ranging in the mid 70s following afternoon
highs in the lower to mid 90s.

/19/

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 225 PM CDT Thu Jul 6 2023

Starting 12z Saturday...Bottom line up front, unsettled weather
pattern will remain in place through the entire long-term period.
Not everywhere will see thunderstorms each day, however, I believe
that portions of our area will. The upper-air pattern early Saturday
morning will continue to feature a large trough centered over
central Canada and stretching into the northern Plains. At the same
time, the long-standing upper ridge over the Desert Southwest will
begin to flatten out some. As this happens, it will naturally expand
eastward and into portions of our area through the day Saturday.

This will be evident in two ways...first, temperatures will respond
to the building ridge by increasing as we head into the weekend.
Granted it won't be a drastic increase, but we should see a return
to the upper 90s for portions of the area. This will be greatest
felt for areas south of I-20. Second, PoPs will be confined to areas
to our north and far east/southeast zones with a gap of lower PoPs
from Shreveport east along I-20. A very similar story will be seen
on Sunday, however, we could see a more drastic temperature
difference from north to south as troughing begins to dig deeper
into our area.

Heading into next week, the aforementioned trough will dig further to
the south, extending into the Gulf of Mexico. At the same time, the
upper-level ridge will retrograde back to the west, remaining
centered over the Desert Southwest. This will actually increase our
northwest flow, and keep PoPs in the forecast, being more widespread
in nature for Monday. Through the rest of the week, the trough will
begin to push east and ridging will once again build into our
western zones. This will keep the greatest PoP chances across our
eastern zones with dryer and warmer conditions across our western
zones.

/33/

&&

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Thu Jul 6 2023

For the 07/00z TAFs...Ongoing convection is currently impacting
most terminals. The exception is for KTXK and KLFK where some
clearing of the storms has been seen. The rest of the terminals
either continue to contend with thunderstorms and rainfall which
has limited visibility and lowered CIGs at times. In addition,
brief gusty winds have been seen at times, with observed speed of
31 kts at KSHV with an outflow boundary. Expecting this activity
to continue into the evening hours before diminishing after
sunset. From here, we should see a return to some VFR conditions,
although a few terminals might see some patchy fog overnight that
could limit some visibility, right now the site I am most
concerned about is KLFK. VFR conditions should return across the
region by 07/18z before another round of afternoon convection
should commence. /33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  95  77  95 /  60  20   0  10
MLU  73  93  75  95 /  60  40  10  20
DEQ  70  90  74  90 /  40  20  10  40
TXK  72  93  76  94 /  60  20  10  30
ELD  70  91  73  92 /  60  30  10  30
TYR  74  95  77  96 /  40  10   0  10
GGG  73  94  76  95 /  50  10   0  10
LFK  73  95  75  96 /  20  20   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...19
LONG TERM....33
AVIATION...33
Hazardous weather outlook, Jul 6, 12:43 PM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1243 PM CDT Thu Jul 6 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071745-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1243 PM CDT Thu Jul 6 2023

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms will continue across much of the area this
afternoon. A Marginal Risk (Level 1/5) for severe weather remains
in place for our nearly the entire Four State Region, save for our
southwesternmost zones of deep east Texas. Damaging winds and large
hail look to be the primary associated hazard with these storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The next organized severe weather threat will develop on Saturday,
with areas along and north of the I-30 corridor included in a
Marginal Risk (Level 1/5) and our extreme northern zones in a Slight
Risk (Level 2/5). Damaging winds and hail look to be the primary
associated hazards with these storms, as well as brief periods of
heavy rainfall. Thunderstorm chances continue on a near-daily basis
through the course of the coming week, with the best chances for
stronger storms being across the northern and eastern zones of the
CWA, into southwest Arkansas and parts of north & central Louisiana.

Temperatures are on track to climb back into the mid to upper 90s
late this weekend and into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 6, 2:46 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
246 PM CDT Thu Jul 6 2023

ARZ051-060-061-062030-
Howard AR-Hempstead AR-Nevada AR-
246 PM CDT Thu Jul 6 2023

...Strong thunderstorms will impact portions of eastern Hempstead,
southeastern Howard and northwestern Nevada Counties through 330 PM
CDT...

At 245 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nashville to Hope. Movement was northeast
at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hope, Nashville, Prescott, Emmet, Blevins, Perrytown, Washington,
McCaskill, Ozan and Oakhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3399 9370 3398 9368 3398 9365 3396 9362
      3396 9359 3395 9355 3395 9350 3396 9347
      3375 9327 3358 9358 3392 9392 3401 9375
TIME...MOT...LOC 1945Z 236DEG 17KT 3391 9381 3367 9361

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Jul 6, 3:01 PM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
301 PM CDT Thu Jul 6 2023

ARZ050-051-059-060-070-TXZ097-062045-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Bowie TX-
301 PM CDT Thu Jul 6 2023

...Strong thunderstorms will impact portions of southeastern Little
River, western Hempstead, northwestern Miller, southeastern Sevier,
southeastern Howard and southeastern Bowie Counties through 345 PM
CDT...

At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Center Point to Mineral
Springs to 6 miles southwest of Saratoga to near Red Lick. Movement
was east at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Texarkana, Wake Village, Ashdown, Nashville, Mineral Springs, Nash,
Hooks, Redwater, Maud, Red Lick, Tollette, Fulton, Ogden, Saratoga,
Mandeville, Leary, McNab, Bright Star, Millwood and Homan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3395 9380 3379 9375 3363 9378 3329 9408
      3331 9409 3330 9410 3331 9411 3329 9411
      3329 9414 3331 9417 3329 9422 3332 9438
      3369 9409 3386 9404 3396 9407
TIME...MOT...LOC 2001Z 286DEG 11KT 3398 9404 3385 9393 3368 9397 3343
9419

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Jul 6, 3:22 PM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
322 PM CDT Thu Jul 6 2023

LAZ017-TXZ167-062045-
Sabine LA-Sabine TX-
322 PM CDT Thu Jul 6 2023

...A strong thunderstorm will impact portions of southeastern Sabine
Parish in northwestern Louisiana and southeastern Sabine Counties
through 345 PM CDT...

At 322 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Hemphill, or 11 miles west of Toledo Bend Dam,
moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Florien, Columbus, Negreet, Fairmount and Yellowpine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3127 9388 3158 9358 3137 9337 3136 9339
      3128 9344 3128 9353 3125 9354 3124 9356
      3123 9354 3122 9355 3120 9354 3119 9355
      3117 9359 3118 9363 3116 9378
TIME...MOT...LOC 2022Z 234DEG 14KT 3124 9374

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

44
Special weather statement, Jul 6, 3:38 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
338 PM CDT Thu Jul 6 2023

ARZ060-061-070>072-062130-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-Columbia AR-
338 PM CDT Thu Jul 6 2023

...Strong thunderstorms will impact portions of southeastern
Hempstead, central Miller, Lafayette, southwestern Nevada and
northwestern Columbia Counties through 430 PM CDT...

At 338 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fulton to 6 miles northwest of Garland to
Fouke. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stamps, Lewisville, Fouke, Bradley, Taylor, Buckner, Rosston,
Garland, Fulton, Willisville, Bodcaw, Bussey, Smithland, Canfield,
Mount Vernon, Patmos, Lerch, Gin City, Falcon and State Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3358 9328 3328 9333 3302 9351 3302 9366
      3318 9404 3319 9404 3344 9385 3366 9382
TIME...MOT...LOC 2038Z 289DEG 21KT 3358 9377 3342 9379 3325 9391

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

44
Special weather statement, Jul 6, 4:22 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
422 PM CDT Thu Jul 6 2023

ARZ071-LAZ001>003-062200-
Lafayette AR-Bossier LA-Caddo LA-Webster LA-
422 PM CDT Thu Jul 6 2023

...A strong thunderstorm will impact portions of southwestern
Lafayette County, northwestern Webster, north central Caddo and
northern Bossier Parishes through 500 PM CDT...

At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plain Dealing, or 17 miles west of Springhill, moving southeast at 25
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Springhill, Cullen, Plain Dealing, Cotton Valley, Sarepta, Bradley,
Shongaloo, Rocky Mount, Gin City, Bellevue, State Line, Bolinger and
Ivan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3261 9354 3295 9391 3302 9385 3302 9381
      3303 9381 3304 9383 3305 9383 3314 9376
      3304 9349 3302 9349 3302 9344 3295 9325
TIME...MOT...LOC 2122Z 302DEG 24KT 3299 9377

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

44
Special weather statement, Jul 6, 5:57 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
557 PM CDT Thu Jul 6 2023

LAZ001-TXZ138-151-062330-
Caddo LA-Panola TX-Harrison TX-
557 PM CDT Thu Jul 6 2023

...A strong thunderstorm will impact portions of west central Caddo
Parish, southeastern Harrison and north central Panola Counties
through 630 PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elysian Fields, or 12 miles south of Marshall, moving northeast at 25
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marshall, Greenwood, Waskom, Elysian Fields, Scottsville, Jonesville
and Leigh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3225 9425 3236 9442 3267 9419 3250 9394
TIME...MOT...LOC 2257Z 218DEG 23KT 3237 9429

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:28 PM CDTSpecial Weather StatementSHVRed River62 min
Jul 6, 12:59 PM CDTSpecial Weather StatementSHVRed River31 min
Jul 6, 1:31 PM CDTSpecial Weather StatementSHVRed River44 min
Jul 6, 3:22 PM CDTSpecial Weather StatementSHVSabine23 min
Jul 6, 5:57 PM CDTSpecial Weather StatementSHVHarrison33 min
Jul 6, 4:22 PM CDTSpecial Weather StatementSHVBossier38 min
Jul 6, 6:15 PM CDTFlash Flood WarningSHVCaldwell, Jackson, Ouachita12 min
Jul 5, 8:23 PM CDTSpecial Weather StatementSHVMiller67 min
Jul 6, 3:09 AM CDTSpecial Weather StatementSHVLittle River36 min
Jul 6, 3:29 AM CDTSpecial Weather StatementSHVSevier31 min
Jul 6, 4:24 AM CDTSpecial Weather StatementSHVSevier36 min
Jul 6, 5:05 AM CDTSpecial Weather StatementSHVHoward25 min
Jul 6, 1:52 PM CDTSpecial Weather StatementSHVHoward38 min
Jul 6, 1:59 PM CDTSpecial Weather StatementSHVUnion46 min
Jul 6, 2:03 PM CDTSpecial Weather StatementSHVLittle River42 min
Jul 6, 2:08 PM CDTSpecial Weather StatementSHVNevada37 min
Jul 6, 2:29 PM CDTSpecial Weather StatementSHVHoward, Sevier46 min
Jul 6, 2:39 PM CDTAreal Flood AdvisorySHVColumbia, Lafayette, Nevada, Union111 min
Jul 6, 2:46 PM CDTSpecial Weather StatementSHVHempstead44 min
Jul 6, 3:01 PM CDTSpecial Weather StatementSHVLittle River44 min
Jul 6, 3:38 PM CDTSpecial Weather StatementSHVLafayette, Miller52 min
Jul 6, 4:19 PM CDTAreal Flood WarningSHVColumbia, Lafayette, Nevada, Union116 min

Nearby

Flash Flood Warnings in Texas, 2023Flash Flood Warnings in Louisiana, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.